MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 5H; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 5H; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI STD LT 5H
Medical Device Problem Codes Use of Device Problem (1670); Defective Device (2588)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 5/9/2025, a sales representative reported via email that an ar-8724v-24 2.4mm distal locking screw threaded through the ar-8916vsl-05 volar distal radius plate instead of locking to it.The screw was removed and a second screw was implanted instead.The surgeon then, tried to use the faulty screw with a new plate and it threaded in without any issues.This was discovered during a procedure on (b)(6) 2025.No further information was provided.
 
Event or Problem Description
On (b)(6) 2025, a sales representative reported via email that an ar-8724v-24 2.4mm distal locking screw threaded through the ar-8916vsl-05 volar distal radius plate instead of locking to it.The screw was removed, and a second screw was implanted instead.The surgeon then, tried to use the faulty screw with a new hole of the plate and it threaded in without any issues.This was discovered during a procedure on (b)(6) 2025.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces during screw insertion and/or over-torquing the screw during insertion.

Brand Name
VOLAR DISTAL RAD PLT TI STD LT 5H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22142109
Report Number1220246-2025-02368
Device Sequence Number12581779
Product Code HRS
UDI-Device Identifier00888867131019
UDI-Public00888867131019
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI STD LT 5H
Device Catalogue NumberAR-8916VSL-05
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by ManufacturerNot provided
10/08/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/27/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown